Advertisement

Reactions Weekly

, Volume 1760, Issue 1, pp 203–203 | Cite as

Topiramate

Acute angle closure: 2 case reports
Case report
  • 33 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a report, a 50-year-old man and a 44-year-old woman were described, who developed acute angle closure following treatment with topiramate for off-label use for weight loss (1 patient) or prevention of migraine (1 patient) [routes not stated; not all dosages stated].

Case 1 (a 50-year-old man): The man received a single dose of topiramate 50mg for weight loss. Four days later, he presented for eye examination. His right eye examination revealed that the distance vision was fingers count with pinhole 6/48. His left eye vision was 6/36 with pinhole 6/24. He was found to have developed a new myopic shift of -1.50 D. A gonioscopy revealed that the corneal angles were completely closed. Corneas of both the eyes were oedematous. Intraocular pressures in both eyes measured 68mm Hg at...

Reference

  1. Lam L, et al. Topiramate-induced secondary angle closure: salient points in management. Clinical and Experimental Optometry 101: 704-706, No. 5, Sep 2018. Available from: URL: http://doi.org/10.1111/cxo.12685 - New ZealandCrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations